Alert archive / Nevada / Snow Advisories in 2008
Snow Advisory 4, NWS Elko, NV
NWS Elko, NV issued this snow advisory at Jan 31, 2008, 3:05 AM PST for Eureka County, Lander County, White Pine County, Nevada. It took effect at Jan 31, 2008, 4:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 3:05 AM PST (11:05 UTC)
- In effect from
- Jan 31, 2008, 4:00 PM PST
- Expired
- Feb 1, 2008, 3:03 AM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this snow advisory went out at Jan 31, 1:30 AM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 31, 1:30 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 130 AM PST THU JAN 31 2008 .SYNOPSIS...A STRONG STORM SYSTEM WILL AFFECT NORTHERN NEVADA STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. SIGNIFICANT SNOW ACCUMULATIONS COMBINED WITH GUSTY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS TONIGHT. ANOTHER STORM SYSTEM WILL START TO AFFECT THE ENTIRE REGION SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY. && .SHORT TERM...TODAY THROUGH SATURDAY. A POTENTIALLY BIG SNOW EVENT COMING UP STARTING THIS AFTERNOON ACROSS NORTHEASTERN NV. 100+KT JET WILL BE DIVING DOWN AND CROSSING NORTHERN NV BY THIS EVENING WITH STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH IT. COMBINE THE STRONG UPPER LEVEL FORCING WITH ANOTHER STRONG COLD FRONT AND INGREDIENTS ARE COMING TOGETHER FOR A SIGNIFICANT WINTER STORM. EXPECT SNOW WILL ALREADY BE GOING BY 12Z OVER WESTERN HUMBOLDT COUNTY WITH STRONG WARM AIR ADVECTION WHICH WILL SPREAD EASTWARD THROUGH THE DAY. BY 00Z EXPECT SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES VALLEYS WITH 2 TO 4 INCHES FOR THE MOUNTAINS. THE HEAVIEST SNOW IS EXPECTED BETWEEN 00Z AND 06Z ESPECIALLY OVER MUCH OF ELKO COUNTY. COULD SEE SOME PLACES PICK UP 1 TO 2 INCHES PER HOUR. SREF SHOWING LARGE AREA OF ELKO COUNTY RECEIVING OVER 0.25 INCHES AND A FAIRLY LARGE AREA WITH >25% OF OVER A HALF INCH. GFS QPF VERY CLOSE TO SREF MEAN. WILL UPGRADE WATCH AREA TO WINTER STORM WARNING WITH TOTAL ACCUMULATIONS OF 4 TO 8 INCHES VALLEYS AND 8 TO 16 INCHES MOUNTAINS. WILL PUT SOUTHERN LANDER AND EUREKA COUNTIES AND WHITE PINE COUNTY INTO A SNOW ADVISORY FOR 2 TO 4 INCHES WITH 3 TO 6 IN THE MOUNTAINS. ACROSS THE NORTH THE SNOW WILL COMBINE WITH SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WHICH WILL SWITCH MORE WESTERLY WITH COLD FRONT TO CREATE HAZARDOUS TRAVEL CONDITIONS...POSSIBLY BLIZZARD CONDITIONS IN OPEN COUNTRY. SNOW WILL BE TAPERING OFF BY 12Z-15Z ACROSS NORTHERN NV AND WINDS WILL BE DECREASING AS HIGH PRESSURE BUILDS IN. A BREAK IN THE ACTION EXPECTED THEN BY FRIDAY AFTERNOON THROUGH MOST OF SATURDAY. CLOUDS SHOULD HELP TO KEEP TEMPERATURES AT NIGHT FROM BOTTOMING OUT. HIGHS DURING THE DAY GENERALLY EXPECTED TO BE IN THE 20S AND 30S. THE NEXT SYSTEM WILL START AFFECTING WESTERN ZONES SAT AFTERNOON BUT THE BRUNT OF THIS SYSTEM WILL OCCUR IN THE FOLLOWING COUPLE OF PERIODS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...AN ACTIVE PATTERN WILL CONTINUE INTO THE EXTENDED PERIOD. MODELS SHOWING ANOTHER SYSTEM DIVING DOWN INTO THE CWA SATURDAY NIGHT BRINGING YET ANOTHER CHANCE OF SNOW. JET DYNAMICS WILL BE IN THE VICINITY AS A 110+ KT JET IS OVER THE SOUTHERN PORTION OF THE CWA. GFS SHOWING THE STRONGEST DYNAMICS ACROSS THE SOUTHERN PORTION OF THE CWA ATTM. WILL NOT MAKE CHANGES TO GRIDS AS THIS COULD CHANGE WITH FUTURE MODEL RUNS. MODERATE AMOUNTS WILL BE POSSIBLE WITH A FEW INCHES OF ACCUMULATION EXPECTED ATTM. A QUICK RIDGE WILL BUILD IN BEGINNING MONDAY EVENING ALLOWING TEMPS TO DROP TO NEAR ZERO AT NIGHT. THIS RIDGE QUICKLY GIVES WAY TO ANOTHER SYSTEM TUESDAY NIGHT. NOT EXPECTING AS MUCH ACCUMULATION AS THE MAIN JET ENERGY IS PROGGED TO BE JUST NORTH OF THE GREAT BASIN. && .AVIATION...CEILINGS WILL DETERIORATE TODAY AS ANOTHER WINTER STORM APPROACHES NORTHERN NEVADA FROM THE WEST. LIGHT PRECIPITATION WILL BEGIN MIDDAY...SNOW EXCEPT STARTING AS RAIN IN VALLEYS BELOW 5000 FT MSL. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR THIS AFTERNOON AND IFR THIS EVENING AS SNOW SPREADS SOUTH INTO CENTRAL NV. FRIDAY WILL SEE PARTIAL CLEARING WITH LINGERING FLURRIES IN THE MORNING. REA && LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR NVZ030>032-034-036 FROM 18Z TODAY UNTIL 15Z FRI. SNOW ADVISORY FOR NVZ035-037 FROM 00Z FRI UNTIL 15Z FRI. &&
Hazardous weather outlook, Jan 30, 4:12 AM PST, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 412 AM PST WED JAN 30 2008 NVZ030>034-036-311300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 412 AM PST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF STORM SYSTEMS WILL KEEP THE THREAT OF SNOW OVER MUCH OF NORTHERN AND CENTRAL NEVADA THROUGH NEXT MONDAY. THE FIRST ONE WILL COME THURSDAY THROUGH LATE THURSDAY NIGHT AND BRING THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ALONG WITH WIDESPREAD BLOWING AND DRIFTING SNOW. A WINTER STORM WATCH HAS BEEN ISSUED FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR THIS SYSTEM. SEE PRODUCT RNOWSWLKN FOR THE LATEST INFORMATION REGARDING THIS STORM. A SECOND STORM WILL BEGIN TO MOVE INTO THE REGION SATURDAY AND CONTINUE THROUGH SUNDAY. THIS STORM HAS THE POTENTIAL FOR MORE SIGNIFICANT SNOW ACCUMULATIONS. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER EVENTS. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-311300- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 412 AM PST WED JAN 30 2008 .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COUPLE OF STORM SYSTEMS ARE EXPECTED TO MOVE ACROSS THE REGION THROUGH EARLY NEXT WEEK. THE FIRST ONE WILL LIKELY JUST BRUSH SOUTHERN LANDER AND EUREKA COUNTIES ALONG WITH WHITE PINE COUNTY THURSDAY INTO LATE THURSDAY NIGHT. SNOW ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO BE ONLY 1 TO 3 INCHES. THE SECOND STORM SYSTEM WILL BE AFFECTING THE ENTIRE REGION SATURDAY INTO SUNDAY AND COULD BRING SIGNIFICANT ACCUMULATIONS TO NORTHERN AND CENTRAL NEVADA. TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER EVENTS. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:05 AM PST | Winter Storm Warning | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.